Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 87, NWS St. Louis, MO

March 29, 2019Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 29, 2019, 9:27 PM CDT for Cole County, Missouri. It took effect at Mar 30, 2019, 11:51 AM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2019, 9:27 PM CDT (02:27 UTC)
In effect from
Mar 30, 2019, 11:51 AM CDT
Expired
Mar 31, 2019, 11:17 AM CDT
In force
23 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 19.75 ft at Mar 31, 2019, 2:00 AM CDT.

actionminormoderate102003/3003/3104/01
Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

034 
WGUS43 KLSX 300227
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
927 PM CDT Fri Mar 29 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Moreau River near Jefferson City

.This Flood Warning is a result of heavy rainfall across the basin
over the past couple of weeks. Around 1.5 inches of precipitation is 
forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-310227-
/O.NEW.KLSX.FL.W.0087.190330T1651Z-190401T1917Z/
/JCMM7.1.ER.190330T1651Z.190331T0600Z.190331T1917Z.NO/
927 PM CDT Fri Mar 29 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Moreau River near Jefferson City
* from Saturday morning to Monday afternoon.
* At  8:30 PM Friday the stage was 3.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late 
  morning and crest near 21.8 feet by early Sunday morning. The river
  is forecast to fall below flood stage by Sunday early afternoon.
* Impact:  At 20.0 feet...Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.
* Impact:  At 19.0 feet...Near this height, Zion Road will be closed.
  This road is about 12 river miles upstream of the gage.
* Impact:  At 18.0 feet...Near this height, both Bainer Road and 
  Loesch Road will be closed.  These roads are about 15.5 to 16 river
  miles upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/30  03/31  04/01  04/02  04/03

Moreau River
  Jefferson City  17.0    3.91      13.2   21.4    7.4    4.2    3.2


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$

Maples
5 follow-up statements
133 
WGUS83 KLSX 301521
FLSLSX
Flood Statement
National Weather Service St Louis MO
1021 AM CDT Sat Mar 30 2019

...The flood warning continues for the following rivers in 
Missouri...
 
  Moreau River near Jefferson City



PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-311520-
/O.EXT.KLSX.FL.W.0087.190330T1903Z-190401T1717Z/
/JCMM7.1.ER.190330T1903Z.190331T0600Z.190331T1717Z.NO/
1021 AM CDT Sat Mar 30 2019

The Flood Warning continues for
  the Moreau River near Jefferson City
* from this afternoon to Monday afternoon.
* At  9:30 AM Saturday the stage was 13.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon 
  and to crest near 20.7 feet by after midnight tonight. The river is
  forecast to fall below flood stage by tomorrow early afternoon.
* Impact:  At 20.0 feet...Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.
* Impact:  At 19.0 feet...Near this height, Zion Road will be closed.
  This road is about 12 river miles upstream of the gage.
* Impact:  At 18.0 feet...Near this height, both Bainer Road and 
  Loesch Road will be closed.  These roads are about 15.5 to 16 river
  miles upstream of the gage.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/31  04/01  04/02  04/03  04/04

Moreau River
  Jefferson City  17.0   13.35      20.0    8.9    5.7    4.3    3.6


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
179 
WGUS83 KLSX 310123
FLSLSX
Flood Statement
National Weather Service St Louis MO
823 PM CDT Sat Mar 30 2019

...The flood warning continues for the following rivers in Missouri..
 
  Moreau River near Jefferson City

.This Flood Warning is a result of over 2 inches of rain since Thursday.
Little or no additional precipitation is forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-010123-
/O.EXT.KLSX.FL.W.0087.000000T0000Z-190401T1410Z/
/JCMM7.1.ER.190330T1928Z.190331T0600Z.190331T1410Z.NO/
823 PM CDT Sat Mar 30 2019

The Flood Warning continues for
  the Moreau River near Jefferson City
* until Monday morning.
* At  7:30 PM Saturday the stage was 18.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.2 feet by after midnight 
  tonight, then fall below flood stage tomorrow late morning.
* Impact:  At 19.0 feet...Near this height, Zion Road will be closed.
  This road is about 12 river miles upstream of the gage.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/31  04/01  04/02  04/03  04/04

Moreau River
  Jefferson City  17.0   18.83      18.3    8.1    5.3    4.1    3.5


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$

Maples
876 
WGUS83 KLSX 311036
FLSLSX
Flood Statement
National Weather Service St Louis MO
536 AM CDT Sun Mar 31 2019

...The flood warning continues for the following rivers in 
Missouri...
 
  Moreau River near Jefferson City

.This Flood Warning is a result of over 2 inches of rain since Thursday.
Little or no additional precipitation is forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-011035-
/O.EXT.KLSX.FL.W.0087.000000T0000Z-190401T1603Z/
/JCMM7.1.ER.190330T1928Z.190331T0730Z.190331T1603Z.NO/
536 AM CDT Sun Mar 31 2019

The Flood Warning continues for
  the Moreau River near Jefferson City
* until Monday morning.
* At  4:30 AM Sunday the stage was 19.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage late this
  morning.
* Impact:  At 20.0 feet...Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.
* Impact:  At 19.0 feet...Near this height, Zion Road will be closed.
  This road is about 12 river miles upstream of the gage.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/01  04/02  04/03  04/04  04/05

Moreau River
  Jefferson City  17.0   19.59      19.1    8.7    5.3    4.1    3.5


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
213 
WGUS83 KLSX 311308
FLSLSX
Flood Statement
National Weather Service St Louis MO
808 AM CDT Sun Mar 31 2019

...The flood warning continues for the following rivers in 
Missouri...
 
  Moreau River near Jefferson City


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-011307-
/O.EXT.KLSX.FL.W.0087.000000T0000Z-190401T1444Z/
/JCMM7.1.ER.190330T1928Z.190331T0730Z.190331T1444Z.NO/
808 AM CDT Sun Mar 31 2019

The Flood Warning continues for
  the Moreau River near Jefferson City
* until Monday morning.
* At  7:30 AM Sunday the stage was 18.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by 
  late this morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/01  04/02  04/03  04/04  04/05

Moreau River
  Jefferson City  17.0   18.59       8.1    5.3    4.1    3.5    3.1


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
773 
WGUS83 KLSX 311617
FLSLSX
Flood Statement
National Weather Service St Louis MO
1117 AM CDT Sun Mar 31 2019

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Moreau River near Jefferson City

.This is the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-311647-
/O.CAN.KLSX.FL.W.0087.000000T0000Z-190401T1444Z/
/JCMM7.1.ER.190330T1928Z.190331T0730Z.190331T1503Z.NO/
1117 AM CDT Sun Mar 31 2019

The Flood Warning is cancelled for
  the Moreau River near Jefferson City.
* At 10:30 AM Sunday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 10:03 AM Sunday.
* The river will continue falling to 8.1 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/01  04/02  04/03  04/04  04/05

Moreau River
  Jefferson City  17.0   16.70       8.1    5.3    4.1    3.5    3.1


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 7:01 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 29, 7:01 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
701 PM CDT Fri Mar 29 2019

.SHORT TERM...  (Through Late Saturday Night)
Issued at 259 PM CDT Fri Mar 29 2019

A lot going on through Saturday. Focus will be thunderstorm
chances, as well as expected rainfall amounts. A quasi-stationary
surface front currently stretches through the central portions of
the CWA. This front will drift north slightly tonight as the upper
trof approaches and the surface low develops and moves NE into
the region. A leading s/w, in addition to strong moisture
convergence along the 850mb front, is helping to support the
ongoing convection across NW MO into IA.

The leading s/w and low level forcing will push the ongoing rain
into northern portions of the CWA late this afternoon and evening.
Expect TSRA to continue across this region through tonight as the
850mb front drops into the region and the low helps focus moisture
convergence into the area. This should result in 1.00 to around
2.00 inches of additional rainfall tonight and into Sat morning. A
little further south, expect TSRA with periods of heavy rain along
the front as the surface wave propagates NE along the front.
There is some differences exactly where this will be and how much
rain will be with it.

The bottom line is that have increased rainfall amounts across
northern portions of the CWA, mainly through tonight. Since these
areas have not seen quite as much rain lately, will hold off
expanding the Flood Watch for now.

By 12Z Sat, the surface low should be NE of the CWA with the
trailing cold front near the SE border of the CWA. With continued
CAA through the day, the high should be in the morning, but some
recovery will be possible. As the upper trof moves into the
region, low level frontogenesis will help develop precip back into
the cold air through Sat afternoon. Still expect precip to come to
an end before changing to snow. Can not completely rule out light
snow, but the time of day is not favorable.

Have trended trended cooler Sat night as the surface ridge builds
into the region with clouds clearing out. However, continued
mixing should prevent temps from plummeting.

Tilly

.LONG TERM...  (Sunday through Next Friday)
Issued at 259 PM CDT Fri Mar 29 2019

Focus remains on the rain chances, primarily late Wed and Thurs.
Models are in remarkably good agreement through the period. Have
therefore trended closely to median values through the period.
After a cool Sun, with temps well below seasonal average, temps
should climb quickly as the surface ridge builds southeast of the
CWA and deep S to SW flow pushes into the region.

Tilly
&&

.AVIATION...  (For the 00z TAFs through 00z Saturday Evening)
Issued at 655 PM CDT Fri Mar 29 2019

Showers and storms over northeast MO/west central IL, as well as
activity over portions of southeast MO and southern IL, are moving
out of the forecast area as of 2330z Friday. This lull will not
last long as another upper level shortwave is beginning to move
through, generating showers and storms over western MO. This
activity will continue to increase in coverage and slide east into
the forecast area after 02z Saturday. Chance for thunder will
diminish late tonight, but the showers are expected to continue
through much of Saturday morning, except at KUIN, and push south
of the region during the afternoon hours. Ceilings and visibilities
will lower to MVFR/IFR this evening and persist through early
afternoon, before improving across the region. Otherwise, winds
are a bit tricky across the region due to the ongoing activity and
location of stalled frontal boundary. Northeast winds will back to
the north and become gusty at KUIN and KCOU after 06z Saturday,
while south to southwest winds will prevail in the St. Louis metro
area through 14z Saturday before veering to the north once the
front moves through and become gusty.

SPECIFICS FOR KSTL:
Currently a brief break in showers and storms over the St. Louis
metro area. However, another round of showers and storms over
western MO has developed and this activity will continue to
increase in coverage and slide east into the metro area after 04z
Saturday. Chance for thunder will diminish by 14z Saturday, but
the showers are expected to continue through Saturday afternoon.
Ceilings and visibilities will lower to MVFR/IFR late this evening
and persist through early afternoon, before improving. Otherwise,
south to southwest winds will prevail in the St. Louis metro area
through 14z Saturday before veering to the north once the front
moves through and become gusty.

Byrd
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     46  48  29  48 / 100  90  10   0
Quincy          39  42  24  46 / 100  60   0   0
Columbia        40  42  26  49 / 100  80   5   0
Jefferson City  42  46  27  49 / 100  90   5   0
Salem           51  55  29  46 /  90 100  10   0
Farmington      51  55  28  48 /  90 100  10   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday morning for Boone MO-Callaway MO-
     Cole MO-Crawford MO-Gasconade MO-Moniteau MO-Osage MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 29, 3:59 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
359 PM CDT Fri Mar 29 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
359 PM CDT Fri Mar 29 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Multiple rounds of showers and thunderstorms will bring the potential
for flooding over parts of central and east central Missouri through
tonight. See the Flood Watch for more information.

Thunderstorms are likely across most of the area tonight. A few of
these storms could be strong to severe over central and east central
Missouri. The primary threat will be large hail.

Moderate to major river flooding is ongoing at points on the
Mississippi, Illinois, and Missouri Rivers. See the appropriate
Flood Statements for specific details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Major river flooding is expected to continue at Saverton Lock and
Dam on the Mississippi River and at Hardin along the Illinois River.
Otherwise, moderate flooding will continue at points on the
Mississippi, Illinois, and Missouri Rivers. See the appropriate
Flood Statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to send rainfall reports and any flooding to the
National Weather Service.

Tilly

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:48 PM CDTRiver Flood WarningLSXMarion25 hr
Mar 30, 6:08 AM CDTRiver Flood WarningLSXLewis48 hr
Mar 30, 6:08 AM CDTRiver Flood WarningLSXLewis63 hr
Mar 30, 6:08 AM CDTRiver Flood WarningLSXMarion61 hr
Mar 30, 8:13 AM CDTRiver Flood WarningLSXMonroe37 hr
Mar 30, 3:26 PM CDTRiver Flood WarningLSXSaint Charles15 hr
Mar 30, 3:30 PM CDTRiver Flood WarningLSXLincoln34 hr
Mar 30, 6:03 PM CDTRiver Flood WarningLSXReynolds19 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.